Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2011, 1:56 PM PDT for San Bernardino County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 1:56 PM PDT (20:56 UTC)
- Expired
- Jul 9, 2011, 2:30 PM PDT
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 119 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WUUS55 KVEF 092056 SVRVEF CAC071-092145- /O.NEW.KVEF.SV.W.0092.110709T2056Z-110709T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 156 PM PDT SAT JUL 9 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 245 PM PDT. * AT 150 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BERNARDINO COUNTY...OR 18 MILES SOUTHWEST OF TOPOCK...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. AREAS ALONG HIGHWAY 95 BETWEEN MILE MARKERS 34 AND 55 MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3479 11462 3461 11444 3446 11475 3460 11488 TIME...MOT...LOC 2055Z 249DEG 6KT 3458 11472 $$ STACHELSKI
2 follow-up statements
824 WWUS55 KVEF 092107 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PDT SAT JUL 9 2011 CAC071-092145- /O.CON.KVEF.SV.W.0092.000000T0000Z-110709T2145Z/ SAN BERNARDINO CA- 207 PM PDT SAT JUL 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR EAST CENTRAL SAN BERNARDINO COUNTY... AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BERNARDINO COUNTY...OR 17 MILES SOUTHWEST OF TOPOCK...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. AREAS ALONG HIGHWAY 95 BETWEEN MILE MARKERS 34 AND 55 MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3461 11483 3479 11462 3461 11444 3446 11475 TIME...MOT...LOC 2107Z 249DEG 6KT 3459 11470 $$ STACHELSKI
729 WWUS55 KVEF 092130 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT SAT JUL 9 2011 CAC071-092139- /O.CAN.KVEF.SV.W.0092.000000T0000Z-110709T2145Z/ SAN BERNARDINO CA- 230 PM PDT SAT JUL 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS DIMINISHED AND NO LONGER POSES A THREAT OF DAMAGING WINDS OR LARGE HAIL. LAT...LON 3461 11483 3479 11462 3461 11444 3446 11475 TIME...MOT...LOC 2129Z 249DEG 6KT 3460 11466 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:45 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 9, 8:45 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT SAT JUL 9 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE AGAIN TODAY BRINGING THUNDERSTORM CHANCES TO MAINLY MOHAVE...CLARK... LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. DRIER AIR WILL WORK IN FROM THE WEST LIMITING THUNDERSTORM CHANCES TO THE WESTERN AREAS. AS THE DRY AIR CONTINUES TO PUSH EAST OVER THE NEXT FEW DAYS THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM WEST TO EAST AND ARE FORECAST TO BE COMPLETELY OUT OF THE AREA BY THE MIDDLE OF NEXT WEEK. && .UPDATE...FEW LINGERING DEBRIS CLOUDS OVER MOHAVE/CLARK/LINCOLN COUNTIES THIS MORNING BUT OVERALL FAIRLY QUIET. DRY BOUNDARY MENTIONED IN THE PREV DISCUSSION PER WATER VAPOR HAS PUSHED GENERICALLY TO JUST NORTH OF INTERSTATE 15 FROM BARSTOW TO ST GEORGE. ALTHOUGH DO EXPECT THUNDERSTORMS IN LINCOLN COUNTY TODAY EXPECT MAIN ACTIVITY TO BE ALONG AND SOUTH OF THIS DRY LINE. OVERALL CURRENT SHORT TERM FORECAST REMAINS ON TRACK AND DO NOT PLAN ANY UPDATES THIS MORNING. && .PREV DISCUSSION... 220 AM PDT SAT JUL 9 2011 .SHORT TERM...A FEW LIGHT SHOWERS STILL LINGERING THIS MORNING OVER NORTHERN MOHAVE COUNTY...BUT ARE GRADUALLY DISSIPATING AND SHOULD BE OVER WITH BY SUNRISE. MOISTURE REMAINS IN PLACE OVER THE EASTERN HALF OF THE CWA ONCE AGAIN AND EXPECT THUNDERSTORMS TO DEVELOP IN THE AFTERNOON HOURS. WATER VAPOR SHOWING PRETTY GOOD DRYING OVER THE NORTHWEST PORTION OF THE CWA WITH SURFACE DEWPOINTS IN THE 40S AND IN THE 50S AND 60S TO THE SOUTHEAST. DID DECREASE POPS OVER ESMERALDA...CENTRAL NYE...AND WESTERN SAN BERNARDINO COUNTIES ALONG WITH SKY COVER. SOME THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON NEAR THE DRIER AIR BOUNDARY WITH CONTINUED THREAT OF FLASH FLOODING TO THE EAST. DRIER AIR WILL CONTINUE TO WORK EAST THROUGH THE WEEKEND AS A LOW PRESSURE OFF THE WESTERN CANADIAN COAST STARTS TO TRACK SOUTH. THUNDERSTORM CHANCES WILL BE PUSHED A BIT FURTHER EAST EACH DAY AND BY MONDAY THUNDERSTORMS ARE EXPECTED TO BE CONFINED TO ONLY MOHAVE COUNTY. TEMPERATURES WILL RUN CLOSE TO NORMAL THROUGH THE WEEKEND...BUT START TO LOWER EARLY NEXT WEEK AS HEIGHTS FALL DUE TO THE TROUGH. .LONG TERM...AS IS OFTEN THE CASE WHEN MONSOON MOISTURE IS IN PLACE AND A TROUGH WITH DRY SOUTHWEST FLOW IS ADVERTISED IN THE NEAR FUTURE...THE MODELS ARE SLOWING DOWN THE INCOMING TROUGH AND THE ONSET OF THE DRYING. 00Z RUNS NOW SUGGEST THE FIRST DRY DAY FOR THE ENTIRE CWFA WILL BE WEDNESDAY...WITH PRECIP CHANCES LIMITED TO MOHAVE COUNTY AS THE LONG TERM BEGINS ON TUESDAY. ONLY CHANGE TO PREVIOUS GRIDS HERE WAS TO INCREASE POPS SLIGHTLY IN MOHAVE COUNTY ON TUESDAY. THE DRY PERIOD ALSO LOOKS SHORTER...AS THE OPERATIONAL ECMWF WANTS TO BRING THE MOISTURE BACK ON FRIDAY AND THE GFS A DAY OR TWO LATER. TWEAKED POP GRIDS A LITTLE ON SATURDAY AND SUNDAY...BUT KEPT EVERYTHING BELOW 15 PERCENT. TEMPERATURES SHOULD BE A FEW DEGREES BELOW NORMAL THROUGH THE PERIOD UNDER THE INFLUENCE OF THE TROUGH. && .AVIATION...FOR MCCARRAN...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS NEAR KLAS AND IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS AGAIN TODAY. GUSTY AND ERRATIC WINDS CAN BE EXPECTED NEAR ANY THUNDERSTORMS. THUNDERSTORMS ARE NOT EXPECTED NEAR THE TERMINAL SUNDAY THROUGH TUESDAY...BUT COULD LINGER IN THE PEACH SPRINGS CORRIDOR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA...WITH VERY LIMITED CHANCES OVER SOUTHEAST CALIFORNIA. THUNDERSTORM CHANCES WILL DECREASE ON SUNDAY...AND WILL BE MAINLY EAST OF A LINE FROM RACHEL NEVADA TO NEEDLES CALIFORNIA. THUNDERSTORM CHANCES WILL BE ALMOST EXCLUSIVELY LIMITED TO NORTHWEST ARIZONA MONDAY AND TUESDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...GORELOW/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 4:57 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 457 AM PDT SAT JUL 9 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-100300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 457 AM PDT SAT JUL 9 2011 /457 AM MST SAT JUL 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF MONSOONAL MOISTURE REMAINS IN PLACE. GREATEST CONCERN FOR THUNDERSTORMS WILL BE ACROSS MOHAVE...CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. BURSTS OF HEAVY RAIN AND LOCALIZED FLOODING REMAIN A CONCERN ALONG WITH STRONG GUSTY WINDS. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL DIMINISH SUNDAY AND MONDAY AS DRIER AIR WORKS IN FROM THE WEST. MOHAVE COUNTY WILL SEE THE GREATEST CHANCE WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS ARE EXPECTED TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR WORKS OVER THE ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE COULD MAKE A RETURN TO MOHAVE COUNTY LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 9, 9:51 AM PDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 AM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM FLASH FLOOD 2 SW TWENTYNINE PALMS 34.12N 116.09W
07/05/2011 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 6 TO 12 INCHES OF WATER ACROSS HIGHWAY 62
IN TWENTYNINE PALMS.
0215 PM TSTM WND DMG 3 ENE JOSHUA TREE 34.15N 116.27W
07/05/2011 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS DAMAGE TO AWNING IN JOSHUA TREE FROM TSTM
WIND GUST AT 215 PM.
0300 PM FLASH FLOOD 4 S RED ROCK CANYON 36.08N 115.46W
07/05/2011 CLARK NV NEWSPAPER
NEWSPAPER REPORTS ROADS WASHED OUT IN SPRING MOUNTAIN
RANCH STATE PARK DUE TO FLASH FLOODING
0300 PM HEAVY RAIN SPRING MOUNTAIN RANCH 36.07N 115.45W
07/05/2011 M1.73 INCH CLARK NV CO-OP OBSERVER
THE SPRING MOUNTAIN RANCH STATE PARK CO-OP OBSERVER
MEASURED 1.73 INCHES OF RAIN FROM A THUNDERSTORM.
0503 PM FLASH FLOOD 3 S RED ROCK CANYON 36.09N 115.45W
07/05/2011 CLARK NV PUBLIC
BROADCAST MEDIA REPORTS SEVERAL AREAS OF FLASH FLOODING
NEAR HIGHWAY 160 AT BONNIE SPRINGS. VIDEOS SHOW SEVERAL
FEET OF WATER RUSHING IN PLACES. ARROYO ROAD AT BLUE
DIAMOND WAS WASHED OUT.
0713 PM FLASH FLOOD 1 SW ASPENDELL 37.22N 118.60W
07/05/2011 INYO CA LAW ENFORCEMENT
STATE ROUTE 168 WAS COVERED WITH MUD...SAND AND GRAVEL
BETWEEN THE NORTH LAKE TURNOFF AND LAKE SABRINA. THE
EASTBOUND LANE WAS COVERED WITH MUD AFTER A MUDSLIDE TOOK
PLACE.
1030 PM HEAVY RAIN MERCURY (NTS A23) 36.66N 116.00W
07/05/2011 M1.52 INCH NYE NV MESONET
MERCURY A23 MESONET STATION MEASURED A STORM TOTAL OF
1.52 INCHES OF RAIN. A TOTAL OF 1.27 INCHES FELL IN AN
HOUR.
1156 PM TSTM WND GST NEEDLES AIRPORT 34.77N 114.62W
07/05/2011 M67.00 MPH SAN BERNARDINO CA ASOS
1208 AM TSTM WND GST NEEDLES AIRPORT 34.77N 114.62W
07/06/2011 M64.00 MPH SAN BERNARDINO CA ASOS
1215 AM TSTM WND DMG 2 NNE NEEDLES 34.84N 114.60W
07/06/2011 SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED IN NEEDLES THAT POWER WAS OUT AND
TRANSFORMERS WERE KNOCKED OUT BY THE WIND. TREE BRANCHES
WERE ALSO DOWN AND SHINGLES WERE BLOWN OFF ROOFS. IN
ADDITION THE AWNING OF A GAS STATION WAS SWAYING IN THE
WIND. VISIBILITY WAS REDUCED TO LESS THAN 5 BLOCKS.
1230 AM LIGHTNING 2 N LAKE HAVASU CITY 34.47N 114.33W
07/06/2011 MOHAVE AZ NEWSPAPER
LIGHTNING STRUCK TWO PALM TREES AND SET THEM ON FIRE.
1230 AM TSTM WND DMG 1 NNW LAKE HAVASU CITY 34.46N 114.34W
07/06/2011 MOHAVE AZ NEWSPAPER
THUNDERSTORM WINDS UPROOTED TWO LARGE MESQUITE TREES IN
ROTARY COMMUNITY PARK IN LAKE HAVASU CITY. IN ADDITION
NUMEROUS TREE LIMBS WERE REPORTED DOWN AND ROUGH LAKE
WATERS CAUSED SOME BEACH EROSION.
1233 AM FLASH FLOOD LAKE HAVASU CITY 34.45N 114.33W
07/06/2011 SAN BERNARDINO AZ LAW ENFORCEMENT
THE LAKE HAVASU CITY POLICE DEPARTMENT REPORTED WATER UP
TO THE BOTTOM OF CARS ON ROADS THAT WAS AT LEAST 6 INCHES
DEEP. IN ADDITION ONE CAR WAS STALLED IN FLOODWATERS.
0115 AM HEAVY RAIN 4 NNE LAKE HAVASU (C576 34.52N 114.24W
07/06/2011 M1.42 INCH MOHAVE AZ MESONET
REMOTE RAIN GAGE...PITTSBURG MINE...REPORTED 1.42 INCHES
OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.
0115 AM HEAVY RAIN 11 NE LAKE HAVASU CITY 34.55N 114.19W
07/06/2011 M1.73 INCH MOHAVE AZ MESONET
REMOTE RAIN GAGE...CROSSMAN PEAK...REPORTED 1.73 INCHES
OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.
&&
THIS IS AN UPDATED LIST OF REPORTS FROM TUESDAY AND EARLY WEDNESDAY
FROM ACROSS THE AREA.
STACHELSKILocal storm report, Jul 9, 11:23 AM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN MT. CHARLESTON 36.28N 115.62W
07/06/2011 E0.70 INCH CLARK NV CO-OP OBSERVER
MT. CHARLESTON FIRE STATION REPORTS ABOUT THREE INCHES OF
WATER OVER A FEW ROADWAYS IN TOWN. WATER HAS SINCE
RECEEDED.
0334 PM FLASH FLOOD 8 NE OLANCHA 36.37N 117.89W
07/06/2011 INYO CA LAW ENFORCEMENT
THE CHP WEB PAGE REPORTED MUD AND WATER ON STATE ROUTE
190 JUST EAST OF GUNSITE WITH 100 YARDS OF DEBRIS ON THE
ROAD. THE WHOLE ROAD WAS TAKEN OUT AND 50 TO 60 VEHICLES
WERE REPORTED STUCK IN THE MUD.
0356 PM FLASH FLOOD 17 SSE FURNACE CREEK 36.22N 116.73W
07/06/2011 INYO CA LAW ENFORCEMENT
PER CHP WEB SITE THE DANTES VIEW ROAD JUST EAST OF DANTES
VIEW WAS CLOSED DUE TO FLOODING.
0405 PM FLASH FLOOD 8 NE OLANCHA 36.37N 117.89W
07/06/2011 INYO CA LAW ENFORCEMENT
PER CHP STATE ROUTE 190 CLOSED AT 395 DUE TO FLOODING.
0444 PM FLASH FLOOD 10 W PANAMINT SPRINGS 36.35N 117.64W
07/06/2011 INYO CA LAW ENFORCEMENT
CHP REPORTED STATE ROUTE 190 WAS CLOSED NEAR DARWIN DUE
TO FLASH FLOODING.
0509 PM FLASH FLOOD PANAMINT SPRINGS 36.33N 117.47W
07/06/2011 INYO CA LAW ENFORCEMENT
CHP REPORTS THAT STATE ROUTE 190 WAS CLOSED FROM HIGHWAY
395 ON THE WEST TO ROUTE 127 ON THE EAST DUE TO FLOODING
NEAR 395 AND AROUND THE DANTES VIEW TURN OFF.
0530 PM FLASH FLOOD 5 SE FURNACE CREEK 36.40N 116.79W
07/06/2011 INYO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED 20 MULE CANYON ROAD WAS CLOSED
DUE TO FLASH FLOODING. THE START TIME OF THIS EVENT IS AN
ESTIMATE.
0700 PM FLASH FLOOD 8 N SQUAW SPRINGS RAWS 35.49N 117.59W
07/06/2011 SAN BERNARDINO CA NEWSPAPER
NEWSPAPER PHOTOGRAPHS SHOWED AND CHP REPORTED WATER AND
MUD ACROSS TRONA ROAD NEAR SEARLES STATION ROAD. WATER
AND MUD WERE REPORTED ON THE ROAD AS LATE AS 933 PM. THE
START TIME OF THIS EVENT IS AN ESTIMATE BASED OFF OF
RADAR AND THE TRONA CO-OP OBSERVER REPORT.
&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
WEDNESDAY AFTERNOON AND EVENING.
STACHELSKILocal storm report, Jul 9, 11:50 AM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1150 AM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM FLOOD 4 S OWENS VALLEY RAWS 37.33N 118.55W
07/07/2011 INYO CA LAW ENFORCEMENT
THE COMBINATION OF SNOWMELT AND HEAVY RAIN LED TO RUNOFF
AND A SWOLLEN BISHOP CREEK THAT FLOODED BUTTERMILK ROAD.
THE ROAD WAS REPORTED IMPASSABLE AND WAS CLOSED.
0158 PM HEAVY RAIN 2 W ASPENDELL 37.23N 118.61W
07/07/2011 E0.50 INCH INYO CA LAW ENFORCEMENT
THE NORTH LAKE ROAD WAS REPORTED FLOODED BY CHP DUE TO A
COMBINATION OF RUNOFF FROM SNOWMELT AND HEAVY RAIN.
0301 PM TSTM WND GST 2 SE HOOVER DAM 36.00N 114.72W
07/07/2011 E60.00 MPH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTS VERY STRONG TSTM WIND GUST AT 301 PM.
CARS WERE SWAYED ON THE ROADWAY. ESTIMATED 60 MPH.
0302 PM HAIL 5 WNW SPRING VALLEY 36.14N 115.32W
07/07/2011 E0.88 INCH CLARK NV PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR THE
INTERSECTION OF SAHARA AND HUALAPAI THROUGH THE NWS LAS
VEGAS FACEBOOK PAGE.
0339 PM FLASH FLOOD 1 SE BOULDER CITY 35.97N 114.82W
07/07/2011 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS SIX INCHES OF WATER AND ROCKS ACROSS
HIGHWAY 93 AT SEVERAL PLACES IN BOULDER CITY.
0347 PM LIGHTNING BOULDER CITY 35.98N 114.83W
07/07/2011 CLARK NV LAW ENFORCEMENT
BOULDER CITY POLICE REPORTED A PALM TREE WAS HIT BY
LIGHTNING.
0408 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/07/2011 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED POLE LINE ROAD FROM MELDORA TO SUNRISE
FLOODED AND CLOSED. THEY ALSO REPORTED LOTS OF DEBRIS AND
A SWEEPER WILL BE NEEDED FOR COUNTY ROADS.
0410 PM FLASH FLOOD BOULDER CITY 35.98N 114.83W
07/07/2011 CLARK NV LAW ENFORCEMENT
MUD AND DEBRIS ACROSS THE ROADWAY AT PACIFICA IN BOULDER
CITY.
0434 PM FLASH FLOOD 11 SSW BOULDER CITY 35.85N 114.93W
07/07/2011 CLARK NV LAW ENFORCEMENT
MUD AND ROCKS ACROSS HIGHWAY 95 AT MILE MARKER 46.
1015 PM TSTM WND GST SE AREA 27 (NTS A27) 36.77N 116.10W
07/07/2011 M58.00 MPH NYE NV MESONET
&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
THURSDAY.
STACHELSKILocal storm report, Jul 9, 12:03 PM PDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 PM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 N I-40 AT FORT ROCK 35.29N 113.37W
07/08/2011 E0.25 INCH MOHAVE AZ CO-OP OBSERVER
DIAMOND M RANCH CO-OP OBSERVER REPORTED PEA SIZE HAIL.
0410 PM FLASH FLOOD PANAMINT SPRINGS 36.33N 117.47W
07/08/2011 INYO CA LAW ENFORCEMENT
CHP REPORTS FLOODING ON STATE ROUTE 190 JUST WEST OF
PANAMINT VALLEY ROAD. UNKNOWN NUMBER OF PEOPLE OUT OF
THEIR VEHICLES STANDING ON HIGH GROUND.
0510 PM TSTM WND GST 5 S OWENS VALLEY RAWS 37.32N 118.54W
07/08/2011 M51.00 MPH INYO CA TRAINED SPOTTER
0542 PM FLASH FLOOD 12 SE PANAMINT SPRINGS 36.21N 117.32W
07/08/2011 INYO CA LAW ENFORCEMENT
CHP REPORTED PANAMINT VALLEY ROAD JUST SOUTH OF STATE
ROUTE 190 COMPLETELY WASHED OUT AND WATER FLOWING HEAVILY
BUT NO VEHICLES STUCK.
&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM FRIDAY.
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:38 PM PDT | Areal Flood Advisory | VEF | Inyo | 112 min |
| Jul 8, 8:07 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 38 min |
| Jul 8, 8:18 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 4 hr |
| Jul 9, 4:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Jul 9, 4:27 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.